Approximation of the non-stationary M(t)/M(t)/c(t)-queue using stationary queueing models: The stationary backlog-carryover approach

Stolletz, Raik

Document Type: Article
Year of publication: 2008
The title of a journal, publication series: European Journal of Operational Research : EJOR
Volume: 190
Issue number: 2
Page range: 478-493
Place of publication: Amsterdam [u.a.]
Publishing house: Elsevier
ISSN: 0377-2217
Publication language: English
Institution: Business School > ABWL u. Produktion (Stolletz 2010-)
Subject: 650 Management
Keywords (English): Queueing; Non-stationary approximation; Time-dependent analysis; Temporarily overloaded systems
Abstract: This paper proposes a new approach for the time-dependent analysis of stochastic and non-stationary queueing systems. The analysis of a series of stationary queueing models leads to a new approximation of time-dependent performance measures. Based on a stationary backlog-carryover (SBC) approximation of the time-dependent expected utilization, different approximations of the time-dependent expected queue length and the number of customers in the system are discussed. Limiting results are given for the case of constant rates. The accuracy of the SBC approach is shown for non-stationary M(t)/M(t)/c(t) queueing systems with time-dependent and piecewise constant arrival rates. In numerical experiments we demonstrate the reliability of this approach and compare it with the (lagged) stationary independent period by period (SIPP) approach. In addition, the approximation is applied to temporarily overloaded systems that cannot be analyzed by the variants of the SIPP approach.

Dieser Datensatz wurde nicht während einer Tätigkeit an der Universität Mannheim veröffentlicht, dies ist eine Externe Publikation.

Metadata export


+ Search Authors in

+ Page Views

Hits per month over past year

Detailed information

You have found an error? Please let us know about your desired correction here: E-Mail

Actions (login required)

Show item Show item